NAION Can Cause Sudden Vision Loss. NAION (Nonarteritic Anterior Ischemic Optic Neuropathy) is the leading cause of sudden vision loss in people over the age of fifty (50). Nonarteritic Anterior Ischemic Optic Neuropathy is estimated to affect as many as 6,000 Americans each year. In a recent study, US researchers describe seven patients who developed nonarteritic ischemic optic neuropathy (NAION), an eye ailment that can result in permanent vision loss, after taking Viagra (sildenafil) for erection difficulties. Combined with past reports, this study brings the total number of sildenafil-related NAION cases to 14.
Color Changes In Vision
“For years, we’ve known that a number of men who take Viagra will experience short-term color changes in their vision and see things as green or blue,” study co-author Dr. Howard D. Pomeranz, from the University of Minnesota in Minneapolis, said in a statement. With the exception of one patient whose symptoms began 24 to 36 hours after using Viagra, the patients developed symptoms within 24 hours of use.
In all patients, the initial symptoms were blurred vision and some degree of vision loss. In one patient, both eyes were affected, whereas in the remainder, just one was involved. Three patients had preexisting eye problems that may have increased their risk of Nonarteritic Anterior Ischemic Optic Neuropathy.
A few cases of NAION have also been found in patients taking Cialis and Levitra.
Legal Help For Victims Affected By NAION?
If you or a loved one has taken Impotence drugs and been diagnosed with NAION (Nonarteritic Anterior Ischemic Optic Neuropathy), please fill out the form at the right for a free case evaluation by a qualified defective drug attorney or call us at 1-800-YOURLAWYER (1-800-968-7529).